MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: complaint (b)(4).
 
Event or Problem Description
It was reported that the volume of undelivered drug remaining in the drug reservoir was greater than the expected volume based upon the programmed infusion rate.The patient experienced inadequate pain relief.The pump was subsequently explanted.
 
Event or Problem Description
Representative contacted technical solutions to report underinfusion volume discrepancies.For the first volume discrepancy, the expected volume was 6ml and the actual aspirated volume was 16ml.A few days later, a cap study was performed.The first time they attempted to push dye into the cap nothing was seen at the catheter tip so they attempted to push again and dye was seen exiting the catheter tip.Over a month later, an additional volume discrepancy was alleged with the expected volume being 6.825ml and the actual aspirated volume being 18.5ml.It was additionally confirmed that the patient was not receiving pain relief.The pump was later explanted and replaced.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any nonconformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Operation of the pump reservoir function was checked by filling the reservoir with 20ml of sterile water for injection and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was refilled and the cap was flushed with 5ml of sterile water.The pump was programmer with a flow test over a twenty-four hour period.The dispensed volume was 0.0ml.The top cover of the pump was machined off and the valves' "pull open / hold open" currents were measured.The results showed that the current required to pull open both the inlet and outlet valves exceeded the design specification for the valve.Internal complaint number: complaint (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key9419439
Report Number3010079947-2019-00153
Device Sequence Number1725415
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public0100810335020082101992617161201
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2016
Device Model Number11827
Device Catalogue Number11827
Device Lot Number19843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;